Open Access
1998/1999 Variations on a Theorem on Rings of Continuous Functions
F. S. Cater
Real Anal. Exchange 24(2): 579-588 (1998/1999).


We find variations of the classical theorem that any nonzero real ring homomorphism, $u$, of $C(X)$, for a compact Hausdorff space, $X$, is fixed. We let $X$ be a locally compact Hausdorff space and we let $u$ be defined on certain subrings of $C(X)>$ We also vary the hypothesis on $u$ in other ways.


Download Citation

F. S. Cater. "Variations on a Theorem on Rings of Continuous Functions." Real Anal. Exchange 24 (2) 579 - 588, 1998/1999.


Published: 1998/1999
First available in Project Euclid: 28 September 2010

zbMATH: 0970.26003
MathSciNet: MR1704734

Primary: 26A15

Keywords: $C(X)$ , $C^*(X)$ , binary operation , compact , completely regular , linear functional , Locally Compact , realcompact , Ring , ring homomorphism , Vector space

Rights: Copyright © 1999 Michigan State University Press

Vol.24 • No. 2 • 1998/1999
Back to Top